hello! i'm new here and i would be very very thankful for your support.
i took lamictal for 6 days for coping with nervous breakdown (prescribed by a psychiatrist) and then i got the red rash all over my body with slight fever. immediately stopped the drug. i went to the allergologist and he said it's medication allergy not severe, but still.
they've put me to 7 day course of corticosteroids IV and two different anti-histamines 2 times a day each. now i'm just finishing the methylprednisolone course but still have some places on my body that reactivate for a few hours and then are gone. from tomorrow i'll be taking only the antihistamine pills.
so, my concern is can the rush reoccur again in a severe stage? or this is a typical way of dying down for such a health issue.
Hi, what you are experiencing is the typical course for weaning off an allergic response. Hives develop in response to an allergic reaction, by the release of histamine. The allergen can be medications, food, extremes of temperature, exercise and viral infections to name a few. Since you developed the outbreak after you started the medication, the most likely cause would be the medication. So, therapy lies in avoiding the allergen and anti-histamines. So, wean yourself of the steroids and if the present antihistamines are not very effective you can consult your doctor for long acting ones. Regards.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.